MAUDE Adverse Event Report: DEPUY MITEK LLC US LATARJET CANN. SCREWDRIVER; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US LATARJET CANN. SCREWDRIVER; SURGICAL SCREWDRIVER, REUSABLE
Model Number 285220
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Investigation summary: according to the information received, it was reported that during an unknown procedure the 2.5mm cannulated screwdriver was stripped.The device is available for evaluation.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Upon visual inspection, the distal tip of the screwdriver was deformed.There were a lot of scratches observed on the returned device.Hence, the reported condition can be confirmed.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.The possible root cause for the reported condition can be that the device encountered unintended forces during its use.As per ifu, inspect the instruments before use for integrity and compatibility in order to ensure proper functionality and safety.Replace all dull instruments.For instruments that are provided in sets, instrument trays may be used for containment during sterilization.Place the instrument in the appropriate location within the sterilization tray.As part of mitek¿s quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the sales rep that during an unknown surgery on (b)(6) 2021, it was observed that the latarjet cann.Screwdriver device was stripped.During in-house engineering evaluation, it was determined that the distal tip on the device was deformed.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
LATARJET CANN. SCREWDRIVER
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key12638982
Report Number1221934-2021-03013
Device Sequence Number3451457
Product Code LXH
UDI-Device Identifier10886705017904
UDI-Public10886705017904
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number285220
Device Catalogue Number285220
Device Lot Number10D2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2021
Initial Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1